Alert archive / Kentucky / Frost Advisories in 2017
Frost Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at May 7, 2017, 2:43 AM EDT for 9 counties in Kentucky. It took effect at May 8, 2017, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2017, 2:43 AM EDT (06:43 UTC)
- In effect from
- May 8, 2017, 2:00 AM EDT
- Expired
- May 8, 2017, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
Counties Bourbon County, KY, Clark County, KY, Fayette County, KY, Garrard County, KY, Harrison County, KY, Jessamine County, KY, Madison County, KY, Nicholas County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629 WWUS73 KLMK 070643 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 243 AM EDT Sun May 7 2017 ...FROST ADVISORY TONIGHT... HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT...BRINGING CALM WINDS, DRY AIR AND MOSTLY CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S. KYZ036-037-041>043-048-049-056-057-072200- /O.NEW.KLMK.FR.Y.0002.170508T0600Z-170508T1200Z/ Scott-Harrison-Fayette-Bourbon-Nicholas-Jessamine-Clark-Garrard- Madison- Including the cities of Georgetown, Cynthiana, Lexington, Paris, Carlisle, Nicholasville, Winchester, Lancaster, and Richmond 243 AM EDT Sun May 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Louisville has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Monday. * TEMPERATURE...Low to Mid 30s. * IMPACTS...Sensitive vegetation may be harmed or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
683 WWUS73 KLMK 071919 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 319 PM EDT Sun May 7 2017 ...Frost Advisory Tonight... High pressure will settle over the region tonight, bringing calm winds and mostly clear skies. This will allow temperatures to fall into the low to mid 30s. KYZ036-037-041>043-048-049-056-057-080900- /O.CON.KLMK.FR.Y.0002.170508T0600Z-170508T1200Z/ Scott-Harrison-Fayette-Bourbon-Nicholas-Jessamine-Clark-Garrard- Madison- Including the cities of Georgetown, Cynthiana, Lexington, Paris, Carlisle, Nicholasville, Winchester, Lancaster, and Richmond 319 PM EDT Sun May 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * TEMPERATURE...Low to Mid 30s. * IMPACTS...Sensitive vegetation may be harmed or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ EER
227 WWUS73 KLMK 080418 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1218 AM EDT Mon May 8 2017 ...Frost Advisory This Morning... KYZ036-037-041>043-048-049-056-057-081200- /O.CON.KLMK.FR.Y.0002.170508T0600Z-170508T1200Z/ Scott-Harrison-Fayette-Bourbon-Nicholas-Jessamine-Clark-Garrard- Madison- Including the cities of Georgetown, Cynthiana, Lexington, Paris, Carlisle, Nicholasville, Winchester, Lancaster, and Richmond 1218 AM EDT Mon May 8 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...Falling to the mid 30s by daybreak. * IMPACTS...Sensitive vegetation may be harmed or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ RJS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at May 7, 1:12 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 7, 1:12 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Louisville KY 112 AM EDT Sun May 7 2017 ...Updated Aviation Discussion... .Short Term...(This evening through Sunday night) Issued at 252 PM EDT Sat May 6 2017 The area of widespread rain from this morning has moved into eastern KY with much of the region now dry. However, scattered showers have started to pop up across southern IN. These will move southeast across central KY into the early evening hours. A few rumbles of thunder will be possible with these storms, though none is currently showing up. In addition, freezing levels are around 5000-6000 feet so some graupel or small hail is possible if a bit stronger storm can get going. The showers will move out this evening with clearing skies in their wake. With the chilly airmass in place temperatures are expected to drop into the mid 30s to lower 40s. The best chance for some patchy frost will be in the Bluegrass region of KY where temps will be the coolest. However, winds will be the highest in this location as well, so widespread frost is not expected. Sunday will feature mostly sunny skies and temperatures rising into the 60s as high pressure builds in. This high pressure will be overhead Sunday night. However, temps do look to be a degree or two warmer than tonight. Thus, despite light to calm winds, only patchy frost in portions of southern IN and the Bluegrass region is expected once again. .Long Term...(Monday through Saturday) Issued at 304 PM EDT Sat May 6 2017 The long term period will start out with a deep trough over the eastern CONUS. Over the lower Ohio Valley we will be in a northwest flow aloft. The trough will slowly lift out through mid week and weak ridging will develop over our region. Monday will start out dry, but a wave diving through the northwesterly flow will bring a chance for rain from the afternoon into the overnight hours. The area of rain will lift to the north through Tuesday as the ridging aloft begins to build in and most should be dry Tuesday night. A quasi-stationary frontal boundary will set up across the northern portion or just to the north of the forecast area from Wednesday into Thursday. Most of the region will be on the warm side of this boundary with temperatures rising into the 70s to around 80 and dewpoints in the upper 50s to lower 60s. Soundings indicate we should get moderately unstable both Wednesday and Thursday afternoons, though wind shear is expected to be weak. Still, thunderstorms will be possible each afternoon and evening. For the end of the week a strong shortwave trough will approach and cross through the region. High pressure then looks to build in for the first half of the weekend bringing drier weather. After another day in the 70s on Thursday, Friday and Saturday look to be a bit cooler with highs in the 60s. && .Aviation...(06Z TAF Issuance) Issued at 110 AM EDT Sun May 7 2017 Should be a VFR forecast all locations. Only hitch may be some shallow ground fog around daybreak at BWG, where the dewpoint currently is higher than at the other sites. High pressure will continue to build in from the west today, providing some gusty west winds in the late morning and afternoon periods, and then light and variable winds overnight. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...EER Long Term....EER Aviation...RJS
Hazardous weather outlook, May 6, 3:22 PM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 322 PM EDT Sat May 6 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 322 PM EDT Sat May 6 2017 /222 PM CDT Sat May 6 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered showers and isolated thunderstorms are expected this afternoon and early evening. Some small hail will be possible with the stronger showers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be off and on chances for thunderstorms Monday through Friday. The best chance for storms will be on Wednesday and Thursday afternoons. Brief heavy rainfall and gusty winds may accompany any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any instances of hail this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EER
Nearby
Frost Advisories in Kentucky, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.